Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 12, NWS Cleveland, OH

May 25, 2015

NWS Cleveland, OH issued this small craft advisory at May 25, 2015, 9:55 AM EDT. It took effect at May 25, 2015, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2015, 9:55 AM EDT (13:55 UTC)
In effect from
May 25, 2015, 10:00 AM EDT
Expired
May 25, 2015, 10:00 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WHUS71 KCLE 251355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT MON MAY 25 2015

LEZ142>145-252200-
/O.NEW.KCLE.SC.Y.0012.150525T1400Z-150526T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
955 AM EDT MON MAY 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.


* WINDS AND WAVES: WAVES WILL REACH 2 TO 4 FEET HOWEVER SOUTHWEST
  WINDS WILL INCREASE TO 15 TO 25 KNOTS...WITH THE HIGHEST WINDS
  LIKELY CLOSER TO THE SHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE OR WIND SPEEDS WILL EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
455 
WHUS71 KCLE 251925
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT MON MAY 25 2015

LEZ142>145-260200-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-150526T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
325 PM EDT MON MAY 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS
  INTO EARLY EVENING BEFORE DIMINISHING. WINDS WILL LIKELY BE
  HIGHEST CLOSER TO THE SHORE. WAVES OF 1 TO 3 FEET WILL DIMINISH
  TO LESS THAN 2 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE OR WIND SPEEDS WILL EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
649 
WHUS71 KCLE 260135
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT MON MAY 25 2015

LEZ142>145-260245-
/O.EXP.KCLE.SC.Y.0012.000000T0000Z-150526T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
935 PM EDT MON MAY 25 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 25, 7:52 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 25, 7:52 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
752 AM EDT MON MAY 25 2015

.SYNOPSIS...
MUCH OF THE REGION WILL REMAIN IN A WARM AND HUMID AIR MASS FOR THE
START OF THE WEEK.  SEVERAL UPPER LEVEL SYSTEMS WILL MOVE ACROSS
THE AREA BRINGING SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL
MOVE ACROSS THE LOWER GREAT LAKES WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS ARE MOVING INTO EASTERN INDIANA AND PARTS OF WESTERN OHIO
EARLY THIS MORNING. PRECIPITATION TRENDS APPEAR TO BE SLIGHTLY
AHEAD OF MODEL FORECASTS. I WILL MODIFY THE PRECIPITATION FORECAST
TO ADJUST FOR THE SHORT TERM TRENDS AND INCREASE THE POPS FOR THIS
MORNING MAINLY IN NW OHIO. HOURLY TEMPERATURES ARE TOO COOL AND
WILL BE ADJUSTED UP A FEW DEGREES.

PREVIOUS DISCUSSION... THE FORECAST AREA
IS IN THE WARM SECTOR TODAY. BOTH THE NAM AND THE GFS SHOW A SHORT
WAVE MOVING ACROSS THE FORECAST AREA 18Z-00Z TIME FRAME. A
MODERATELY STRONG 850MB JET OVER INDIANA SHOULD BEGIN TO PUSH SOME
OF THE HIGHER DEWPOINT AIR INTO THE REGION. THE DEEPER MOISTURE
COMBINED WITH THE SHORT WAVE SHOULD LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE AREAL EXTENT OF THE SHOWERS WILL
BE DIFFICULT TO PREDICT BUT THE HRRR MODEL KEEPS THE COVERAGE
FAIRLY SCATTERED. I WILL KEEP POPS IN THE 40 TO 50 PERCENT RANGE
FOR TODAY. GUIDANCE TEMPERATURES LOOK REASONABLE AND I WILL NOT
STRAY FAR FROM THESE VALUES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
WARM AND MOIST AIR MASS WILL REMAIN OVER THE FORECAST AREA TONIGHT
THROUGH WEDNESDAY.  THE MODELS SHOW LOW LEVEL MOISTURE INCREASING ON
TUESDAY WITH DEW POINTS CLIMBING INTO THE 60S.  ANOTHER SHORT WAVE
WILL MOVE THROUGH THE FORECAST AREA ON TUESDAY.  WITH THE
INCREASE IN MOISTURE...THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE
MORE WIDESPREAD ON TUESDAY AS COMPARED TO TODAY. THE GFS SHOWS THE HEAD
OF AN 850MB JET PUSHING INTO SOUTHERN OHIO IN THE AFTERNOON ON
TUESDAY AND THIS COULD TRIGGER SOME ORGANIZED CONVECTION.  SPC HAS A
SLIGHT RISK REGION JUST TO THE SOUTH OF THE FORECAST AREA WITH THE
WFO CLE AREA HIGHLIGHTED AS MARGINAL. A WEAK COLD FRONT WILL MOVE ACROSS
THE LOWER GREAT LAKES ON WEDNESDAY.  SHOWER AND THUNDERSTORM
ACTIVITY SHOULD CONTINUE WITH THIS FRONTAL PASSAGE. A BRIEF RIDGE OF
HIGH PRESSURE SHOULD BUILD THURSDAY INTO FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
ALTHOUGH HIGH PRESSURE WILL START TO SHIFT TO THE EAST ON FRIDAY...
DRY CONDITIONS SHOULD PREVAIL. AMPLE SUN SHOULD SUPPORT HIGHS IN THE
LOW TO MID 80S. LOW PRESSURE WILL PASS NORTH OF THE GREAT LAKES ON
FRIDAY WITH THE TRAILING COLD FRONT SLOWLY SINKING SOUTH TOWARDS THE
AREA. MODELS HAVE CONSIDERABLE SPREAD IN TIMING THE FRONT WITH THE
00Z/25 GFS RUNNING NEARLY 12 HOURS FASTER THAN THE ECMWF AND GEM.
HAVE SIDED WITH THE BETTER CONSENSUS FOR NOW AND KEPT CHANCES OF
SHOWERS AND THUNDERSTORMS FAIRLY LOW ON FRIDAY NIGHT...RAMPING UP AS
THE FRONT APPROACHES ON SATURDAY. WILL NEED TO ADJUST FRONTAL TIMING
AS MODELS COME INTO BETTER AGREEMENT THROUGH THE WEEK. THE FRONT
APPEARS TO STALL OVER THE AREA INTO EARLY NEXT WEEK WITH AN ACTIVE
PATTERN SETTING UP.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
MOISTURE WILL INCREASE FROM THE SOUTHWEST TODAY AS LOW PRESSURE
TRACKS OUT OF THE PLAINS ACROSS THE WESTERN GREAT LAKES. SCATTERED
LIGHT SHOWERS WILL SPREAD INTO NORTHWEST OHIO AFTER 12Z. LIFT WILL
INCREASE AS A SHORTWAVE TROUGH LIFTS UP THE MISSISSIPPI VALLEY WITH
A CHANCE OF THUNDERSTORMS SHIFTING EAST ACROSS THE AREA THROUGH THE
AFTERNOON. A LITTLE BETTER HEATING WILL BE FOCUSED TO THE EAST THIS
AFTERNOON WHICH MAY RESULT IN BETTER CHANCES OF THUNDERSTORMS AT
THE EASTERN SITES...STARTING AT MFD/CLE AT 19Z AND REACHING ERI BY
23Z. BRIEF IFR CONDITIONS ARE POSSIBLE IN THUNDERSTORMS...OTHERWISE
EXPECTING VFR UNTIL LATE TONIGHT. DEWPOINTS AND LOW LEVEL MOISTURE
CONTINUE TO INCREASE...ESPECIALLY ACROSS THE WEST OVERNIGHT AND SOME
BR OR STRATUS MAY DEVELOP OVERNIGHT. SOUTHERLY WINDS RAMP UP TODAY
TO 15-20 KNOTS WITH GUSTS OF 25-30 KNOTS THROUGH 23Z.

.OUTLOOK...NON VFR POSSIBLE MON NIGHT THROUGH WED IN SCT SHRA AND
TSRA.

&&

.MARINE...
SOUTHERLY WINDS WILL BE BRISK TODAY WITH WINDS WEST OF VERMILION
APPROACHING 20 KNOTS. GIVEN THE RELATIVELY COOL WATER
TEMPERATURES...EXPECT THE WAVE RESPONSE TO BE LOW ENOUGH TO HOLD
OFF FOR NOW ON ISSUING A SMALL CRAFT ADVISORY. WE WILL KEEP AN EYE
ON WINDS THIS MORNING AND MAY NEED TO ISSUE FOR THE AFTERNOON IF
WINDS CREEP UP HIGH ENOUGH. SCATTERED THUNDERSTORMS ARE EXPECTED
TO MOVE EAST ACROSS LAKE ERIE FROM THIS AFTERNOON INTO THIS
EVENING.

WINDS WILL DECREASE QUICKLY THIS EVENING BUT REMAIN OUT OF THE
SOUTHWEST THROUGH WEDNESDAY...BECOMING LIGHT AND VARIABLE ON
THURSDAY AS HIGH PRESSURE BUILDS IN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...GARNET
NEAR TERM...GARNET
SHORT TERM...GARNET
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, May 25, 3:41 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT MON MAY 25 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
341 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-260745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARNET

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.